Jump to content

My heart keeps stopping, plus SLOW pulse


Recommended Posts

I thought this was the mirror opposite of pots, but there you go.

For days my heart's been physically HURTING me- sharp pains under left breast bone and through to my back like I'm in a vice

My mum listened to my chest the other day when I stood up and my heart stopped for 4 or 5 seconds. I felt AWFUL! then it sped up and was very tachycardic.

But for the past 2 days my pulse has been down in the 30s and 40s. I can almost feel it "blocking"_ I feel it move but only every 2nd or 3rd movement comes up as a proper beat.

They said before they thought I may have had heart block but then changed their minds and said all wqas perfectly fine.

What should I do? GP at a loss- still no results from London, now over SEVEN weeks since the tests, and besides, they don't "do" arrhythmias, by all accounts. I need to see cardios not neuros. Very helpful!

But seriously guys, I'm feeling a bit uneasy about this one ;)

Link to comment
Share on other sites

Pers, This is an issue for an EP Cardiologist. They specialize in the nerve function and the heart. Tout suite my dear...off to the doctor you should go...

Nina

Link to comment
Share on other sites

I had a feeling it would be the csae. But whenever I try and mention it to a doctor thye poo-hoo it and tell me I can't see an EP person cos they might ablate something and make my pots worse. but what if there's some other EP problem?

This has ALWAYS been an issue I've worried about; don't know how to get any one medical in the vicinity to listen ;)

Link to comment
Share on other sites

Going to an EP cardio doesn't = an ablation (although it COULD if you're not clear about the purpose of your visit). You need to be clear that you want to see one for diagnostic purposes...an EP can tell you whether or not they think what's happening is harmless or not, and what your options are.

Nina

Link to comment
Share on other sites

Have you been on a heart monitor? They have them these days that can stay on for many days and catch any events that might happen. That way you would have what is happening identified and then an electrophysiologist can tell you if these things are harmful or not.

My advice is to see an electrophysiologist (cardiologist) as soon as you can and even your regular doctor should be able to set you up to be monitored even as you wait for you appointment. Get damanding and get this taken care of.

Michigan Jan

Link to comment
Share on other sites

Had this done in the hospital a few months ago; they said it was hard to tell what it was, prob just caught sinus tachy. these episodes really don't happen often to me- the last time I was THIs bad was March/ April...I wish they could catch episodes like this one because this absolutely ***** ;)

Link to comment
Share on other sites

Persephone,

I get slow heartbeats (bradycardia) sometimes too. I think it's a symptom of POTS, even though it seems to be the opposite of tachycardia. Mine has lasted for a few days. It's scary and just as bad as being tachy, if not worse. Sometimes my BP has been high and other times it's helped to reduce my beta blocker. But I agree with the others. I think the best thing to do is get it checked out, esp if it's a new symptom for you.

Feel better,

Rita

Link to comment
Share on other sites

p-

i agree that you should get this looked into further, and will affirm that an EP doesn't equal an ablation...especially since you're going into it armed & ready with info. if you end up with an ablation-happy EP, run away and find another. i know that findind a good doc is easier said than done (don't we all?) but i'd say you're right to pursue the cardio side at this point.

in terms of the bradycardia, it does seem to be the opposite of POTS on one hand, but it's still the same autonomic nervous system controlling it all and perhaps being out of whack. often those with NCS have low HRs...i have POTS & NCS & other miscellaneous fun & while these days high HRs are what i have more regularly, if i try to keep standing my HR will eventually plummet & i'll be on the floor. and in the past i have had times of constant/persistant low HRs. in particular i had one spell in 2002 in which my HR wouldn't come up out of the low 30s...it was right after a bug of sorts and was horrible. it also gave me a lot of chest pain as you've described at times & bought me just under a week on an EP floor of the hospital.

hope you're able to get things checked out soon.

hang in there,

:-)melissa

Link to comment
Share on other sites

I agree - but then I'm partial to EP's. In April my cardiologist referred me to an EP guy for an ablation. In his cover letter to the EP, he even said that the patient (me) presented with complaints about dysautonomia but that he saw no evidence of it. The EP guy, however, reviewed all the tests and said every test was conclusive for POTS - a type of dysautonomia. Cheers for the EP's willingness to not be blinded by his peer's opinion! Not only did he explain what my heart is doing, but he also told me why he wouldn't do an ablation, like the cardiologist wanted. So, I have personal experience where I was sent specifically for an ablation and the EP said it was contraindicated because of my POTS and other presenting conditions. Yea to my EP. If you do decide to go to the EP, I hope your experience is as positive and helpful as mine was.

Link to comment
Share on other sites

hi Persephone,

Also get really slow heartbeats with skipped beats and sharp chest pain. It's when I'm most symptomatic. Was actually surprised to be dx-ed with POTS because of it. If your heart is going real slow and stopping for a few seconds at a time, time to insist on medical attention, don't let anyone brush you off, as one wise doc once told me, ultimately I am the only one responsible for my care.

One piece of advice, when seeing the doc, be as objective as possible, don't emphasize how you are subjectively feeling, rather tell them excactly what's been going on, how often. Probably a good idea to monitor bp. Are you taking any new meds, especially beta blockers? Maybe the medicines are aggravating this?

Good luck. Let us know how you're doing

Ariella

Link to comment
Share on other sites

hey pers,

you need to get to see a cardiologist, i've had this happen to me, really bad chest pain and heart skipping beats (my mum was the one who found this) we told the cardiologist and he got me a heart monitor, the first one i wore for a day, and then i had one for a week then i had one for two weeks and then last month i had another one for a week, i haven't had any results from these though, but i'm assuming the cardiologist knows what he's doing.

again make sure you tell your doctor objectively - without emotion, they seem to deal with us worse when we are emotional.

let us know how you get on.

x x x

Link to comment
Share on other sites

ditto, ditto...go to the doctor. I doubt that your heart stops--you are more likely experiencing bradycardia or bigeminy. However, we are not doctors so I don't think any of us should be getting involved in this type of issue. Whenever you sense that something isn't right, then you should seek professional guidance.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...